MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 4600 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 4600 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER
Catalog Number 6802445
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that lower than expected ammonia (amon) results were obtained from a vitros liquid performance verifier ii (lpvii) fluid processed using vitros chemistry products amon slides on a vitros 4600 chemistry system.The assignable cause of the lower than expected vitros amon result is an instrument issue, related to microslide incubator contamination.Historical results from the vitros lpv control fluids were imprecise, indicating that vitros amon lot 1023-0271-0638 was not performing as expected in combination with the vitros 4600 system.The customer confirmed that they use ammonia based cleansers in the laboratory to clean the countertops, approximately five feet from the vitros 4600 system.As per vitros 4600 reference guide, cleaning solutions: "warning: sodium hypochlorite solution, bleach, ammonia, any ammonia (chlorine) containing compound and any other oxidizing agents may be hazardous, may cause erroneous results, and may also corrode metal parts.Therefore, 70% isopropyl alcohol-in-water is recommended.Be sure to use no more than a 70% concentrated solution of isopropyl alcohol-in-water.It is critical that enough water be present to solubilize proteins.Therefore, it is not recommended that laboratories utilize cleaning solutions containing chlorine around their vitros analyzers." the tsc advised the customer to discontinue the use of the ammonia based cleaners within the laboratory and the customer agreed.An ortho field engineer (fe) performed actions on the vitros 4600 system which included cleaning all surfaces that interact with the slides and replacing all evaporation caps.The results of a post-service vitros amon within run precision test processed on the vitros 4600 system were within ortho acceptable guidelines, indicating that the instrument performance was returned to expectations following the actions performed by the ortho fe.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected ammonia (amon) results were obtained from a vitros liquid performance verifier ii (lpvii) fluid processed using vitros chemistry products amon slides on a vitros 4600 chemistry system.Vitros lpvii lot p3086 level 2 results of 157.65, 147.38, 155.91, 157.98, 123.94, 152.41, 158.82, 149.51, 145.62, 146.78 umol/l vs the expected result of 198.7 umol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower-than-expected vitros amon results were obtained when processing a control fluid.No results were reported out of the laboratory.There have been no allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 614959.

Brand Name
VITROS 4600 CHEMISTRY SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key25600020
Report Number1319681-2026-00046
Device Sequence Number9922081
Product Code JJE
UDI-Device Identifier10758750012343
UDI-Public(01)10758750012343
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802445
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2026
Initial Report FDA Received Date06/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown